Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 74, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 9, 2012, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2012, 7:00 PM CDT (00:00 UTC)
- Expired
- Oct 9, 2012, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
706 WHUS73 KMKX 100000 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 700 PM CDT TUE OCT 9 2012 ...GUSTY WINDS TO REMAIN INTO THE EVENING HOURS... .GUSTY WEST NORTHWEST WINDS BEHIND A COLD FRONT WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS INTO THE EARLY EVENING HOURS FROM MILWAUKEE SOUTH. WINDS WILL SUBSIDE FOR A TIME FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS...AND THEN INCREASE EARLY IN THE MORNING.. LMZ645-646-100200- /O.CAN.KMKX.SC.Y.0073.000000T0000Z-121010T0000Z/ /O.NEW.KMKX.SC.Y.0074.121010T0000Z-121010T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 700 PM CDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: WEST NORTHWEST 15 TO 25 KNOTS EASING TO 10 TO 15 KNOTS. WINDS BECOMING WEST 15 TO 25 KNOTS LATE TONIGHT. * WAVES: 3 TO 6 FEET...GRADUALLY SUBSIDING TO 2 TO 4 FEET BY MID- EVENING AS WINDS WEAKEN SLIGHTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-100100- /O.CAN.KMKX.SC.Y.0073.000000T0000Z-121010T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 700 PM CDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS...BUT ARE EXPECTED TO INCREASE AGAIN OVERNIGHT. $$ REM WWW.WEATHER.GOV/MKX
1 follow-up statement
250 WHUS73 KMKX 100157 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT TUE OCT 9 2012 ...WINDS TO EASE FOR A TIME TONIGHT... .GUSTY NORTHWEST WINDS BEHIND A COLD FRONT HAVE EASED BELOW CRITERIA. THE WINDS WILL TURN WEST THROUGH THE EARLY OVERNIGHT HOURS...THEN BECOME NORTHWEST AND INCREASE BEFORE DAYBREAK. ANOTHER SMALL CRAFT ADVISORY IS LIKELY FOR EARLY WEDNESDAY INTO THURSDAY. LMZ645-646-100300- /O.EXP.KMKX.SC.Y.0074.000000T0000Z-121010T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 857 PM CDT TUE OCT 9 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. $$ REM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 2:43 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 9, 2:43 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT TUE OCT 9 2012 .TONIGHT - CONFIDENCE...MEDIUM SURFACE COLD FRONT WILL EXIT TO THE EAST THIS EVENING WITH NORTHWEST WINDS/COLD/DRY ADVECTION TAKING HOLD. SOLID RAIN AREA ACROSS NW CWA WITHIN 700-500 MILLIBAR FRONTOGENETICAL FORCING AND STRONG UPPER JET DYNAMICS. THIS ALL PROGGD TO TRANSLATE EASTWARD INTO THE EVENING HOURS AS SHORTWAVE PUSHES EAST. RAIN TO EXIT BEFORE MIDNIGHT OR SO. PLENTY OF WRAPAROUND TYPE STRATOCU UPSTREAM IN MN. SOME OF THIS HAS A DIURNAL LOOK TO IT. BETWEEN NW WINDS AND THIS CLOUD POTENTIAL DID NOT LOWER TEMPS TO BELOW FREEZING...SO NO HEADLINE. TOUGH CALL. IF THOSE CLOUDS UPSTREAM BREAK AND DECOUPLING OCCURS COULD HAVE SOME ISSUES WITH FREEZING TEMPS ESPECIALLY NNW OF MSN. WILL GO WITH MORE CLOUDS AND MORE MIXING KEEPING TEMPS FROM GETTING TOO OUT OF HAND. .WEDNESDAY - CONFIDENCE...MEDIUM 850/925 MILLIBAR COLD POOL WILL BE ACROSS THE AREA DURING THE MORNING. DECENT WINDS OFF THE DECK WILL MIX DOWN SO NW WINDS WILL BE GUSTY. MODELS SUGGEST SOME STRATOCU PER LOW LEVEL RH PROGS AND WITH COVERAGE UPSTREAM TODAY HARD TO ARGUE WITH. DURING THE AFTERNOON GRADIENT SLACKENS WITH SURFACE RIDGE AXIS COMING NEARLY OVERHEAD. AFTERNOON 925 TEMPS SUGGEST UPPER 40S/LOW 50S FOR HIGHS. .WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE IS HIGH. LOW PRESSURE WILL LIKELY TRACK ACROSS THE U.P OF MICHIGAN/LAKE SUPERIOR. THE SHORT RANGE CANADIAN AND THE NAM ARE THE FARTHEST SOUTH...TAKING THE LOW ACROSS NORTHERN WISCONSIN. THE OTHER MODELS ARE FARTHER NORTH. EITHER WAY...ANY PRECIP SHOULD STAY NORTH OF THE FORECAST AREA. WE WILL SEE SOME CLOUDS ROLL THROUGH. EXPECT A NON-DIURNAL TEMP CURVE WEDNESDAY NIGHT AS TEMPS LIKELY DROP/BOTTOM OUT IN THE EVENING...THEN RISE WITH INCREASING SOUTHERLY FLOW AND THE ARRIVAL OF A THERMAL RIDGE. THE STRENGTH OF THE WIND WILL DEPEND ON THAT FINAL LOW TRACK...BUT NOTHING SIGNIFICANT EITHER WAY. THE TRAILING COLD FRONT SWEEPS THROUGH DURING THE DAY ON THURSDAY...BUT COMES THROUGH DRY. .THURSDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE SETTLES IN FOR QUIET...BUT COOL CONDITIONS. .SATURDAY INTO SUNDAY...FORECAST CONFIDENCE IS HIGH. VERY LITTLE CHANGE TO THE WEEKEND STORM. THE MODELS CONTINUE TO BE IN EXCEPTIONAL AGREEMENT ON THE INITIAL RAIN HITTING FIRST THING SATURDAY MORNING WITH THE LEADING WARM AIR ADVECTION EVENT. THERE IS STILL SOME INDICATION WE COULD SEE A BREAK IN THE RAINFALL... ESPECIALLY EAST...DURING THE AFTERNOON ON SATURDAY AS THE WAA HEADS EAST AND WE WAIT FOR THE SECOND ROUND...THAT WOULD BE WITH THE ARRIVAL OF THE DEEP FORCING ASSOCIATED WITH THE MAIN UPPER SYSTEM AND ITS SURFACE LOW. FOR THE MAIN SYSTEM...THE ECMWF HAS SLOWED DOWN COMPARED TO THE GFS. THE GFS HAS THE SFC LOW OVR SCNTRL MINNESOTA AT 00Z SUN...WHILE THE EC IS OVR NE NEBRASKA. BY 12Z SUN...THE GFS IS TAKING THE LOW OUT OVR LAKE SUPERIOR...THE EC IN SE MINNESOTA. THE SLOWER TREND FOR A BIG SYSTEM LIKE THIS IS PROBABLY ON TARGET. WILL CONTINUE THE VERY HIGH PRECIP PROBABILITIES THROUGH SATURDAY NIGHT. THESE MAY HAVE TO BE CONTINUED INTO SUNDAY...BUT WILL WAIT ANOTHER MODEL RUN BEFORE MAKING THIS SHIFT. .MONDAY AND TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM. IT LOOKS LIKE HIGH PRESSURE SHOULD RETURN FOR EARLY NEXT WORK WEEK. WE COULD SEE A WEAK COLD FRONT COME THROUGH LATE MONDAY NIGHT INTO TUESDAY...BUT THERE IS MODEL DISCREPANCY WITH THAT. NOT MUCH CONFIDENCE THAT FAR OUT. && .AVIATION/00Z TAFS/...PRECIP CORRIDOR STILL NW OF KMSN FROM NRN IA INTO WESTERN WI RIDING ALONG UPPER JET IN REGION OF BEST 700-500 MILLIBAR FRONTOGENETICAL FORCING. FORCING TRANSLATES EAST INTO SRN WI LATE THIS AFTERNOON/EVENING. MOST CEILINGS ARE IN THE VFR CATEGORY THOUGH A FEW AREAS DROPPING INTO MVFR CATEGORY. GUIDANCE SUGGESTS THIS POTENTIAL 21-03Z WEST TO EAST ACROSS SRN WI. COLD ADVECTION STRATOCU FIELD MAY CLIP SRN WI LATER TONIGHT/EARLY WEDNESDAY PER LOW LEVEL RH PROGS THOUGH MOS DATA NOT TOO EXCITED ABOUT IT. GIVEN DEGREE OF UPSTREAM COVERAGE SWINGING THROUGH MN/DAKOTAS...PRETTY HARD TO IGNORE THIS POSSIBILITY. && .MARINE...EXPECT CURRENT SMALL CRAFT ENDING TIME TO BE OK AS BAGGIER GRADIENT APPROACHES WITH TROUGH/COLD FRONT. NORTHWEST WINDS LIKELY TO THEN PICK UP AS COLD ADVECTION INCREASES WITH TIGHTER GRADIENT EVOLVING A BIT LATER TONIGHT. SMALL CRAFT CONDITIONS WOULD THEN OCCUR FOR MUCH OF WEDNESDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Oct 9, 3:30 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT TUE OCT 9 2012 WIZ046-047-051-052-056>060-062>072-100900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT TUE OCT 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT AS STRONG LOW PRESSURE TRACKS FROM THE CENTRAL PLAINS TO WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-100900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT TUE OCT 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 7 PM DUE TO BRISK SOUTHWEST WINDS. THE WINDS WILL DIMINISH A LITTLE AND TURN WEST...AS A COLD FRONT SWEEPS THROUGH BY EARLY EVENING. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN TONIGHT WITH INCREASING WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY MORNING...DUE TO BRISK WEST TO NORTHWEST WINDS. ANOTHER ROUND OF BREEZY SOUTHWEST WINDS MAY OCCUR LATE WEDNESDAY NIGHT AND THURSDAY AS LOW PRESSURE MOVES EAST ACROSS THE NORTHERN GREAT LAKES. SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY AND SUNDAY AS STRONG LOW PRESSURE MOVES ACROSS WISCONSIN. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:50 PM CDT | Small Craft Advisory | MKX | 51 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.